MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. PROBECHEK ALK POSITIVE CONTROL SLIDES; FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME

ABBOTT MOLECULAR, INC. PROBECHEK ALK POSITIVE CONTROL SLIDES; FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME
Catalog Number 06N38-10
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.
 
Event or Problem Description
The probechek alk positive control slides are intended for use as an assay control for appropriate hybridization conditions during routine use of the vysis alk break apart fish probe kit (list no.06n38).The probechek alk positive control slides should be assayed in conjunction with the user's specimen slides according to the package insert for the vysis alk break apart fish probe kit (list no.06n38).Customer reported that when opening alk positive control slides one slide was broken.The customer did not report any injury.Lab technician was wearing protective equipment.The outer box appeared to be slightly recessed like pressure had been put on it.The probechek alk positive control slide package insert indicates these slides contain human sourced and/or infectious components.If this event were to recur, it is possible customers could cut themselves with a potentially infectious slide.There is no patient involved as the broken slide was observed during opening of the product by a laboratory technician.
 
Additional Manufacturer Narrative
Summary of complaint investigation for complaint ticket (b)(4).Investigation into this complaint included an evaluation of the quality data review, complaint history review, and inspection of abbott molecular (am) retains from the same lot of material in question.Related manufacturing and test records were reviewed, and no errors were identified.The manufacturing process is a manual process.Slides are 100% inspected at the kit manufacturing stage.Once placed into kits, the kits are sampled and inspected by quality control.No issues were noted during inspection.In addition, a process is in place to minimize damage during shipment of slides from am.A visual inspection using am retain samples from the same lot of material in question was performed to determine if products had any visually identifiable damage.No damage was identified.Aside from the complaint currently being addressed by this investigation, two additional complaints reporting broken/damaged slides were reported in the last 12 months.The current complaint rate for broken slides is 0.04% (3 complaints for broken slides for 7,511 units sold), indicating that the issue may be seen with a frequency of "occasional." based on the results of investigation no systemic product deficiency has been identified.

Brand Name
PROBECHEK ALK POSITIVE CONTROL SLIDES
Common Device Name
FLUORESCENCE IN SITU HYBRIDIZATION, ANAPLASTIC LYMPHOMA KINASE, GENE REARRANGEME
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key7298180
Report Number3005248192-2018-00001
Device Sequence Number19141642
Product Code OWE
UDI-Device Identifier00884999025738
UDI-Public00884999025738
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P110012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/07/2018
Device Catalogue Number06N38-10
Device Lot Number479393
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1